Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 24, 2014, 10:44:54 PM

Login with username, password and session length


Members
  • Total Members: 24282
  • Latest: Cincy
Stats
  • Total Posts: 650342
  • Total Topics: 49649
  • Online Today: 259
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: just started atripla  (Read 2151 times)

0 Members and 1 Guest are viewing this topic.

Offline theone

  • Member
  • Posts: 3
just started atripla
« on: August 28, 2010, 08:23:32 AM »
helloo everyone ,

so , my partner started taking atripla 4 days ago , an hour before bed and like 1-2 hours after food . thankfully he's experiencing no nausea or dreams or anything , but the damn thing is making him sleepy and dizzy all day . so i was wondering if anyone has got any ideas about dealing with the dizziness .

note : he was diagnosed 2 years ago , vl at 20000 and the cd4 count is around 340 .

thanks a lot in advance  :)

Offline Hellraiser

  • Member
  • Posts: 4,143
  • Semi-misanthropic
Re: just started atripla
« Reply #1 on: August 28, 2010, 09:43:11 AM »
helloo everyone ,

so , my partner started taking atripla 4 days ago , an hour before bed and like 1-2 hours after food . thankfully he's experiencing no nausea or dreams or anything , but the damn thing is making him sleepy and dizzy all day . so i was wondering if anyone has got any ideas about dealing with the dizziness .

note : he was diagnosed 2 years ago , vl at 20000 and the cd4 count is around 340 .

thanks a lot in advance  :)

give it a couple days and it should diminish drastically, if in 3 or 4 weeks he's still feeling the full force of the drugs it might be time to contemplate a talk with his doctor about other potential HAART regimens.

Offline phildinftlaudy

  • Member
  • Posts: 2,975
  • sweet Ann what you think babe...
Re: just started atripla
« Reply #2 on: August 28, 2010, 11:19:19 AM »
helloo everyone ,

so , my partner started taking atripla 4 days ago , an hour before bed and like 1-2 hours after food . thankfully he's experiencing no nausea or dreams or anything , but the damn thing is making him sleepy and dizzy all day . so i was wondering if anyone has got any ideas about dealing with the dizziness .

note : he was diagnosed 2 years ago , vl at 20000 and the cd4 count is around 340 .

thanks a lot in advance  :)
I agree with hellraiser - also, my experience with Atripla, has me adding the following:
1) It is definitely a med that is tolerated better if you are able to get a full 7-8 hours of sleep
2) I have found it is also a good idea to eat a small breakfast in the morning (with my coffee of course) - to me that keeps any lingering dizziness away
3) I usually take it right before bed - sometimes one or two hours before - if I take it an hour or two before, I actually do a small snake before bed
4) I have found my REM/dream sleep actually occurs about 5:00 in the AM - which is wild at times because I get up for work at 6 - I actually get "mini-dreams" in between hitting the snooze button

Hope it gets better for him.  Keep us informed.
September 13, 2008 - diagnosed +
Labs:
Date    CD4    %   VL     Date  CD4  %   VL
10/08  636    35  510   9/09 473  38 2900  12/4/09 Atripla
12/09  540    30    60   
12/10  740    41  <48   
8/11    667    36  <20  
03/12  1,041  42  <20
05/12  1,241  47  <20
08/12   780    37  <20
11/12   549    35  <20
02/12  1,102  42  <20
11/12   549    35  <20

Offline theone

  • Member
  • Posts: 3
Re: just started atripla
« Reply #3 on: August 28, 2010, 08:13:57 PM »
thanks for the advice guys , he toke his 5th pill 2 hours ago and feeling drunk as hell ... we're hoping it'll get better with time ..

we'll keep you posted  ;)

Offline theone

  • Member
  • Posts: 3
Re: just started atripla
« Reply #4 on: September 03, 2010, 06:25:23 AM »
so far so good , it's been 10 days since he started , the dizziness is gone and no other mentionable side effects :) ..

Offline next2u

  • Member
  • Posts: 1,762
Re: just started atripla
« Reply #5 on: September 03, 2010, 07:01:17 PM »
that is good news.
midapr07 - seroconversion
sept07 - tested poz
oct07 cd4 1013; vl 13,900; cd4% 41
feb08 cd4  694;  vl 16,160; cd4% 50.1
may08 cd4 546; vl 91,480; cd4% 32
aug08 cd4 576; vl 48,190; cd4% 40.7
dec08 cd4 559; vl 63,020; cd4% 29.4
feb09 cd4 464; vl 11,000; cd4% 26
may09 cd4 544; vl 29,710; cd4% 27.2
oct09 cd4 ...; vl 23,350; cd4% 31.6
mar10 cd4 408; vl 59,050; cd4% 31.4
aug10 cd4 328; vl 80,000; cd4% 19.3 STARTED ATRIPLA
oct10 cd4 423; vl 410 ;); cd4% 30.2
jun11 cd4 439; vl <20 ;); cd4% 33.8 <-Undetectable!
mar12 cd4 695; vl ud; cd4% 38.6
jan13 cd4 738; vl ud; cd4% 36.8
aug13 cd4 930; vl ud; cd4% 44.3
jan14 cd4 813; vl ud; cd4% 42.8
may14 cd4 783; vl *; cd4%43.5

Offline newbieguy

  • Member
  • Posts: 197
Re: just started atripla
« Reply #6 on: September 03, 2010, 08:01:37 PM »
Hey glad to hear things are going better. I myself started atripla week ago and at first felt really rough like had been hit with mack truck and real quesy and sleepy all day. Still a teeny bit sleepy but I take it right before bed and basically doing well! Good luck!

Offline ocguy83

  • New Member
  • Posts: 2
Re: just started atripla
« Reply #7 on: December 07, 2010, 01:48:42 AM »
I started atripla 5 nights ago and I was having a few side effects.  I was taking atripla at bedtime on empty stomach 2-3hrs after dinner.  Tonight I took atripla with crackers 3 hours before bed and I had no side effects (as of yet) and actually feel sleepy for the first night since taking atripla. I think if you take atripla with non-fatty foods it lessens the side effects. At least it has for me (knock on wood). I just thought I would share.
10/2010-tested negative
11/2010-hospitalized with flu symptoms tested negative initially, after further testing showed, early detection.
CD4: 530 VL: 170,864
12/02/2010 started atripla

Offline spicy1

  • Member
  • Posts: 22
Re: just started atripla
« Reply #8 on: December 08, 2010, 01:57:42 PM »
Hey there i started with the Truvada/Sustiva combo 7 days ago, first 4 days were hell for me lots of dizziness and grogginess and painfull glands throughout the day, i was initially taking the Truvada in the morning and Sustiva in the Evening after eating, doctor advised i switch to taking the combo once a day preferrably at night 3 hours after eating, i decided to take my meds 1am and i must say it has helped calm the CNS effects tremendously. Ive always suffered from vivid dreams so its nothing new for me on Sustiva just suffer the occassional dizzy spell and a very dry mouth (drinking lots of water now) other than that im doing fine now i guess the side effects subside after afew days.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.